Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Alternative rings without nilpotent elements

Author: Irvin Roy Hentzel
Journal: Proc. Amer. Math. Soc. 42 (1974), 373-376
MSC: Primary 17D05
MathSciNet review: 0327858
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that any alternative ring without nonzero nilpotent elements is a subdirect sum of alternative rings without zero divisors.

Andrunakievic and Rjabuhin proved the corresponding result for associative rings by a complicated$ ^{1}$ process in 1968. Our result extends Andrunakievic and Rjabuhin's result to the alternative case, and our argument is nearly as simple as in the associative-commutative case. Since right alternative rings of characteristic not 2 without nilpotent elements are alternative, our results extend to such rings as well.

References [Enhancements On Off] (What's this?)

  • [1] V. A. Andrunakievič and Ju. M. Rjabuhin, Rings without nilpotent elements and completely simple ideals, Dokl. Akad. Nauk SSSR 180 (1968), 9-11=Soviet Math. Dokl. 9 (1968), 565-568. MR 37 #6320. MR 0230760 (37:6320)
  • [2] E. Behrens, Ring theory, Academic Press, New York, 1972. MR 0379551 (52:456)
  • [3] R. H. Bruck and E. Kleinfeld, The structure of alternative division rings, Proc. Amer. Math. Soc. 2 (1951), 878-890. MR 13, 526. MR 0045099 (13:526e)
  • [4] E. Kleinfeld, Right alternative rings, Proc. Amer. Math. Soc. 4 (1953), 939-944. MR 15, 595. MR 0059888 (15:595j)
  • [5] R. Schafer, An introduction to nonassociative algebras, Pure and Appl. Math., vol. 22, Academic Press, New York, 1966. MR 35 #1643. MR 0210757 (35:1643)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17D05

Retrieve articles in all journals with MSC: 17D05

Additional Information

Keywords: Nilpotent, zero divisor
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society